WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR SUPRAPATELLAR; NAIL, FIXATION, BONE
Back to Search Results |
| Model Number |
03.010.441 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date during orthopedic procedure, the driving cap broke inside the insertion handle for suprapatellar which caused the doctor to have to strike the handle which caused the screw to miss the nail but was able to free hand lock the hole without any further incidents.The aiming arm for supratellar and protection sleeve were also damaged.There were no fragments generated from broken device.The procedure was successfully completed with no surgical delay.Patient status is unknown.This complaint involves six (6) devices.This report is for one (1) aiming arm for suprapatellar.This report is 4 of 6 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that aiming arm for supratellar and protection sleeve with flats for supratellar are bent.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 03.010.441; lot: 10-6493; manufacturing site: selzach; supplier: leitner ag; release to warehouse date: 22.Feb.2011.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the device was visually inspected, and no damage was on the device itself except for the minor surface wear which will not affect the device functionality.Functional test: no mating issues were noted when the aiming arm was set as a construct with the returned devices (insertion handle, cannulated connecting screw, and protection sleeve).Also, when assembled as a construct with the returned devices, the given device was observed with no deviations in alignment range.However, as not all components (including nail and drill) that goes with the complete construct were returned, the given complaint condition is not able to be replicated.Dimensional inspection: dimensional inspections were performed and is within specifications per relevant drawing.Please note: as the intended function of the peek pegs in aiming arm sleeve cannulation is to provide resistance for the mating device (drill sleeve) movement, and without any chamfered feature on the gage pin at entry point to enable insertion process, the insertion of gage pin required a minimal insertion force.But, during the functional testing, the device accepted the protection sleeve on all the holes with no issues.Furthermore, no alignment issue was identified on the mating devices during the construct set up.Document specification: the relevant documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Conclusion: the complaint condition was not confirmed and during the investigation, no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device reported: unknown- nail: trauma (part # unknown, lot # unknown, quantity unknown).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3-event occurred on an unknown date in 2019 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.